Electronic Journal of Statistics
- Electron. J. Statist.
- Volume 12, Number 1 (2018), 427-460.
Large and moderate deviations for kernel–type estimators of the mean density of Boolean models
The mean density of a random closed set with integer Hausdorff dimension is a crucial notion in stochastic geometry, in fact it is a fundamental tool in a large variety of applied problems, such as image analysis, medicine, computer vision, etc. Hence the estimation of the mean density is a problem of interest both from a theoretical and computational standpoint. Nowadays different kinds of estimators are available in the literature, in particular here we focus on a kernel–type estimator, which may be considered as a generalization of the traditional kernel density estimator of random variables to the case of random closed sets. The aim of the present paper is to provide asymptotic properties of such an estimator in the context of Boolean models, which are a broad class of random closed sets. More precisely we are able to prove large and moderate deviation principles, which allow us to derive the strong consistency of the estimator of the mean density as well as asymptotic confidence intervals. Finally we underline the connection of our theoretical findings with classical literature concerning density estimation of random variables.
Electron. J. Statist., Volume 12, Number 1 (2018), 427-460.
Received: September 2017
First available in Project Euclid: 16 February 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Camerlenghi, Federico; Villa, Elena. Large and moderate deviations for kernel–type estimators of the mean density of Boolean models. Electron. J. Statist. 12 (2018), no. 1, 427--460. doi:10.1214/18-EJS1397. https://projecteuclid.org/euclid.ejs/1518750030